Alert archive / Missouri / Flash Flood Warnings in 2017

Flash Flood Warning 60, NWS Springfield, MO

June 4, 2017Dent County, Phelps County, Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 4, 2017, 6:16 PM CDT for Dent County, Phelps County, Texas County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2017, 6:16 PM CDT (23:16 UTC)
Expired
Jun 4, 2017, 10:15 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Dent County, MO, Phelps County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 151 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

736 
WGUS53 KSGF 042316
FFWSGF
MOC065-161-215-050315-
/O.NEW.KSGF.FF.W.0060.170604T2316Z-170605T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
616 PM CDT SUN JUN 4 2017

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Western Dent County in south central Missouri...
  North central Texas County in south central Missouri...
  Southern Phelps County in east central Missouri...

* Until 1015 PM CDT

* At 614 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to two to three inches of 
  rain has already fallen across the warned area. Flash flooding is 
  expected to begin shortly.

* Creeks, streams, and low water crossings will be especially
  susceptible to the dangers of flash flooding.
  Locations in the warning include...
  Salem...                          Licking...
  Edgar Springs...                  Lenox...
  Beulah...                         Lecoma...
  Darien...                         Hazelton...
  Lake Spring...                    Anutt...

This warning includes but is not limited to the following low water
crossings...
Route DD at Dry Fork northwest of Salem...
and Route H at Little Piney Creek southeast of Edgar Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3751 9203 3780 9202 3779 9153 3778 9152
      3750 9152

$$

Wise
1 follow-up statement
442 
WGUS73 KSGF 050243
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
943 PM CDT SUN JUN 4 2017

MOC065-161-215-050253-
/O.CAN.KSGF.FF.W.0060.000000T0000Z-170605T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dent MO-Texas MO-Phelps MO-
943 PM CDT SUN JUN 4 2017

...THE FLASH FLOOD WARNING FOR WESTERN DENT...NORTH CENTRAL TEXAS AND
SOUTHERN PHELPS COUNTIES IS CANCELLED...

The heavy rain has ended. The threat for rapid rises in water levels
has diminished. Flash flooding is no longer expected to pose a threat
to life or property. Please continue to heed any remaining road
closures.

LAT...LON 3751 9203 3780 9202 3779 9153 3778 9152
      3750 9152

$$

Wise

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:23 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 4, 2:23 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
223 PM CDT Sun Jun 4 2017

.SYNOPSIS...
Issued at 223 PM CDT Sun Jun 4 2017

Widely scattered convection was occurring in the CWA with a larger
area of more widespread convection just to the south of the CWA.
Surface based CAPES were in 2000-2500 j/kg, with little to no
shear. Upper low was located over southern OK / Northern TX with
shortwave energy cycling around the low into northwest AR. A more
northern stream shortwave was located across the upper MS valley
and will be the focus for ending the convection chances when it
pushes through on Monday.

&&

.SHORT TERM...(This evening through Monday)
Issued at 223 PM CDT Sun Jun 4 2017

For the remainder of the afternoon and tonight, will see the main
band of convection currently to our south shift into southern MO,
which will have the best coverage of convection into the evening
hours. More scattered convection will occur further north across
the remainder of the CWA. Weak surface flow will continue tonight
and should see the main frontal passage move through on Monday.
Some lingering showers/thunderstorms may occur across far southern
Missouri during the day Monday, but most areas should remain dry.

Some patchy fog in the low lying areas and near bodies of water
will again be possible overnight with a moist boundary layer and
weak surface flow.

.LONG TERM...(Monday Night through Sunday)
Issued at 223 PM CDT Sun Jun 4 2017

Drier air will then push into the area by Monday night with the
northeast to southwest push of a shortwave. Temperatures on
Tuesday will be in the upper 70s to low 80s and dip down into the
50s Tuesday night.

Will start to see a warming trend by the end of the week as we
return to a more southerly flow in the low levels and
southwesterly flow aloft. Some low end precipitation chances will
also pop back up for late in the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1156 AM CDT Sun Jun 4 2017

Should see IFR conditions end early this afternoon at JLN/BBG.
Scattered convection will continue and will eventually affect the
TAF sites during the afternoon/evening, with the best chance over
BBG. Cold front will then work through the area tonight and should
clear things from north to south on Monday. May see some patchy
fog and areas of stratus again tonight, with some IFR again
possible.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Jun 4, 12:55 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1255 PM CDT Sun Jun 4 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1255 PM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated Lightning risk.
  Limited Fog risk.

DISCUSSION...

  Scattered thunderstorms are expected across the area from late
  morning through this evening.

  Patchy fog will again be possible tonight, mainly across low
  lying areas and near bodies of water.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  A few thunderstorms will remain possible across extreme
  southern Missouri through early afternoon Monday. Thunderstorm
  chances will then return to the entire outlook area late in the
  workweek.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:56 PM CDTAreal Flood AdvisorySGFGreene3 hr
Jun 4, 5:41 PM CDTAreal Flood AdvisorySGFDent, Phelps, Texas4 hr

Nearby

Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.